Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Is it normal for toddlers to shake when they have a fever?

My 20 month old has a fever of 102.3 which had gone down from 103.5, after he woke up from a short nap he was shaking and his skin looked kind of blotchy. I'm also afraid he may be dehydrated because he will not drink very much and he's had diarrhea for about a week. All the doctor did today was give him amoxicillin. Does anyone know what could be wrong with him?

Answer Question
 
tatertotsmom08

Asked by tatertotsmom08 at 5:22 PM on Jul. 23, 2010 in Toddlers (1-2)

Level 1 (3 Credits)
Answers (11)
  • I would call the doc ASAP....if he looks blotchy he could be allergic to the meds...CALL THEM!!!!
    branmomma32

    Answer by branmomma32 at 5:23 PM on Jul. 23, 2010

  • chills are normal
    butterflyblue19

    Answer by butterflyblue19 at 5:26 PM on Jul. 23, 2010

  • Chills are normal but I would call the doc just in case!
    MariasMamacita

    Answer by MariasMamacita at 5:27 PM on Jul. 23, 2010

  • call the dr just in case
    mommy_of_two388

    Answer by mommy_of_two388 at 5:27 PM on Jul. 23, 2010

  • The blotchiness on his skin is more like you get when you're cold, the purple spots
    tatertotsmom08

    Comment by tatertotsmom08 (original poster) at 5:28 PM on Jul. 23, 2010

  • The doctor's office is closed, I don't know who to call.
    tatertotsmom08

    Comment by tatertotsmom08 (original poster) at 5:29 PM on Jul. 23, 2010

  • Well if it were the meds most likely would be hives. Do you have an on call nurse you can speak with?
    Iluvmy5

    Answer by Iluvmy5 at 5:34 PM on Jul. 23, 2010

  • Is he still blotchy, or was it only when he first go up? Is there a rash? Swelling around his lips or tongue? When you quickly squeeze his fingernails and release do they turn white then quickly back to pink? If there is any rash or swelling go to an ER. If his nails stay white it is a circulation issue. Small children dehydrate very quickly. Do you have some pedialyte? Get fluids into him anyway you can..avoid sugary liquids though. they can make the diarrhea worse.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 5:35 PM on Jul. 23, 2010

  • you should get he child to the E R because it could go into convulsions. Which may explain the shaking.
    my2kids312

    Answer by my2kids312 at 6:03 PM on Jul. 23, 2010

  • Is she keep having recurrent fever, it go away when you gave her medicine but then come back later on and if the medicin didn;t help then there maybe somthing else . You should took her to the ER for them to check out. About the diarrhea, the ammoxicillin would gave her diarrhea, makesure you change her diaper and put lots of dr smith on her bottom to prevent yeast rash which may occur when taking antibiotics. A months ago my son has fever and didn't go away, and early morning he shaked and took him to the ER just to find out that he has UTI and on anitbiotic ammoxcillin which gave him diarrhea and cause him to to have rash .
    hungluvphuong

    Answer by hungluvphuong at 6:49 PM on Jul. 23, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN